Well today is my first day on the treatment and my...
Well today is my first day on the treatment and my dermatologist has me on 1 20mg a day, with the aim to build up to two a day. The reason for starting on a lesser treatment is to try to make the expected initial breakout not too extreme.
I've read about all the possible side effects of this product and will admit i'm a little scared!
Does anyone know of any long term side effects on a womans reproductive ability? I would be concerned that it may hurt the eggs....but of course it will be years before i even think of having a baby.
Update - Week 2
For several days in the first...
Update - Week 2
For several days in the first week my skin cleared up of excess oil and i thought 'success!' however this was only short lived. Before the week was over my oil has come back with a vengeance. My face got to the point where I've blotted it and applied rice powder to mattify it, but that then reveals the dryness underneith and my face looks a mess.
I'm also getting dry patches of skin on my arm which I need to apply moisturiser to twice a day.
My lips have been dry since day one- and the more balm I put on them seems to get inhaled through my lips to my skin and become more oil.
At this point I'm frustrated because I'm also breaking out in pimples too- big painful ones.
Hopefully this journey is worth it.
So, I have just started to notice some bad side affects of the drug which I like to be in denial about, but am truly struggling with.
- Joint pain
- Muscle weakness
- Depression and anxiety attacks at night
- My skin hurts when I put on moisturiser (good stuff, but I think the pain is my skin going 'ouch! i'm so dry but really need this stuff your putting on me')
- Mood swings
I haven't really spoken to my Dermatologist about this because I like the good things the drug has done, which are:
- Thick, clean hair. It looks amazing!
- No more oily skin - I've never been so confident in myself
- The drug is slowly killing a wort I have! wooot, thats pretty impressive
- I used to get stress induced boils, and slowly they have surfaced without pain, I've lanced em and they are gone
Depending on the severity of the joint pain, I might need to go back to my doctor and try a different drug, which sucks because I really like what the drug has done so far.
In the mean time I am going to try to counteract the depression with endorphines by increasing my exercise and improving my diet to cleaner foods.
What is in this drug that could cause such nasty side effects? Like, I just thought it was a huge dose of Vitamin A.....
Week 5 - Update
After a particularly bad depressive spell I called my Dermatologist and said that I felt I was very sad and had started limping due to my joint pain. He advised me to stop taking the medication immediately, and in two weeks we'll meet again to discuss what the next step is.
I'm now very anxious that my skin will go back to acne and oil. Fingers crossed it doesn't.